Michigan, 2003

Strong Wind in Michigan, January 6, 2003

January 6, 2003 · NWS DTX · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 5, 6:50 PM EST, 13 hours 10 minutes earlier.

Area forecast discussion, Jan 5, 6:50 PM EST, 13 hours 10 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EST SUN JAN 5 2003

GIVEN RECENT INCREASE IN RADAR REFLECTIVITIES IN AND AROUND
SOUTHEAST MI AND GROWING REPORTS OF FLURRIES OR LIGHT SNOW
SHOWERS...WILL BEEF UP THE WORDING FOR SCATTERED LIGHT SNOW SHOWERS
THROUGH THE EVENING. ALSO WILL GO CATEGORICAL POPS LATER TONIGHT
WITH ANTICIPATED GREATER SYNOPTIC SCALE FORCING AND SATURATED DEEP
ATMOSPHERIC COLUMN.

.DTX...NONE.

DWD

EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX  (ALL LOWER CASE)
Hazardous weather outlook, Jan 6, 5:00 AM EST, 3 hours before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 AM EST MON JAN 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN

.DAY ONE...TODAY.

COLD FRONT CURRENTLY SWINGING THROUGH SOUTHEAST MICHIGAN EARLY THIS
MORNING. SNOW WILL TAPER OFF TO SCATTERED FLURRIES THIS MORNING. ANY
ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH...EXCEPT UP TO 3
INCHES NEAR LAKE HURON WHERE LAKE EFFECT SNOW SHOWERS WILL PERSIST
THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE NEXT SIGNIFICANT WEATHER MAKER WILL BE AN ARCTIC FRONT...WHICH
IS EXPECTED TO PUSH THROUGH THE REGION ON THURSDAY. THIS FRONT WILL
GENERATE NORTHWEST GALE FORCE WINDS OVER LAKE HURON. SNOW SHOWERS
WILL LIKELY ACCOMPANY THE FRONT AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU
CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE

WEB SITE

HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE)

SF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Washtenaw

When
January 6, 8:00 AM EST
Where
Washtenaw forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

High winds blew a tree onto live electric wires in the city of Ann Arbor.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, January 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338187.